Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 609, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2001, 1:28 PM CDT for Kemper County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2001, 1:28 PM CDT (18:28 UTC)
- Expired
- Aug 18, 2001, 2:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kemper County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WUUS54 KJAN 181830 SVRJAN MSC069-181900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 128 PM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 200 PM CDT * AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG HIGHWAY 45 3 MILES SOUTH OF PORTERVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SOUTHEAST KEMPER COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3268 8861 3258 8845 3280 8812 3296 8831
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:45 AM CDT, 10 hours 43 minutes earlier.
Area forecast discussion, Aug 18, 2:45 AM CDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 AM CDT SAT AUG 18 2001 AS HAS BEEN THE CASE PRETTY MUCH ALL SUMMER...A SPRING-LIKE SYNOPTIC PATTERN CONTINUES THIS MORNING WHILE SUMMERTIME MOISTURE (PWAT/S AROUND 2.00/DEW PTS 70S) REMAINS IN PLACE AHEAD OF SLOWING COLD FRONT SITUATED FROM NE CO...TO WI. THIS WEEKEND LOOKS NO DIFFERENT. UPPER HIGH SITUATED FROM GULF COAST...WNW BACK UP THROUGH THE INTERMOUTAIN WEST. MEANWHILE...NUMEROUS STRONG SHORTWAVES MOVE UP AND OVER WRN UPPER RIDGE...THEN DROP PRETTY FAR SOUTH THROUGH THE PLAINS/MS RIVER VALLEY/GT LAKES REGION ON THE HEELS OF IMPRESSIVE 70-90KT UPPER JET FLOW WHICH USUALLY HUGS THE CANADIAN BORDER DURING THIS TIME OF YEAR. NO MAJOR DIFFERENCES IN MODELS...BUT GOING ETA /META THIS GO ROUND WITH HANDLING/TIMING OF SHORTWAVES EMBEDDED IN FLOW. UPPER TROUGH SEEN NICELY ON WATER VAPOR IMAGERY CONTINUES CARVING OUT OVER THE ERN 2/3 OF U.S BRING 582 DM LINE AT 500 MB TO NEAR KMEM BY 12Z MON. DURING THIS TIME...TAIL END OF COLD FRONT TO OUR NORTH CONTINUES SWD INTO MS/LA BUT AT A SLOWING PACE AS UPPER SUPPORT IS LOST SOMEWHAT. FIRST SHORTWAVE SEEN FIRING CONVECTION IN OK/TX AT THIS TIME ARRIVES OVER NRN ZONES EARLY TODAY. MORE POTENT SHORTWAVE ROTATES THROUGH THE AREA LATE TONIGHT INTO SUNDAY AS FRONT AND DECENT ISENTROPIC ASCENT APPROACHES FROM THE WEST AND ENCOUNTERS HIGH MOISTURE VALUES. FEEL LOCALLY HEAVY RAINFALL WORDING IS WARRANTED AS A FEW SPOTS COULD EASILY SEE AMOUNTS OF 1-2 INCHES. WILL MENTION ISOLATED SEVERE STORMS NRN/WRN AREAS WITH LAPSE RATES INCREASING TO NEAR 6.5 C/KM...-8-(-9) 500 MB TEMPS DIVING SEWD INTO THIS REGION LATER TODAY THROUGH SUNDAY NIGHT. THIS IN LINE WITH SPC THINKING OF DAMAGING WINDS/ISOLATED LARGE HAIL. VERY REASONABLE CONSIDERING RRQ OF UPPER JET SETS UP OVER NRN MS/TN VALLEY WITH TOTAL TOTALS => 50 COMING IN. (SEE SWODY 1/2 FOR FURTHER DETAILS). LIKE WETTER FWC MOS POPS IN THE SHORT TERM. AS FOR TEMPS...LIKE WHAT PREVIOUS SHIFT HAS DONE WITH MAX TEMPS LITTLE LOWER THAN MAV/FWC VALUES TODAY WITH EXPECTED CONVECTION...THEN A LITTLE WARMER SUNDAY. .EXTENDED...SEE NO REASON TO CHANGE CURRENT EXTENDED AS FRONT HANGS UP OVER SRN ZONES ON MONDAY WITH UPPER RIDGE BUILDING IN FOR MID-LATE NEXT WEEK WITH UPPER TROUGH LIFTING NEWD OUT OF AREA. AS FOR TS CHANTAL ...ALL MODELS INCLUDING AVN BRING INTO THE GULF BUT HAVE SOMEWHAT DIFFERENT POSITIONS AT 120 HRS (LATE WED/THURS). STAY TUNED. .PRELIM NUMBERS: JAN 88/73/91/70 5242 MEI 89/71/90/68 6342 .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 30 min |
| Aug 17, 7:48 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 27 min |
| Aug 18, 12:04 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| Aug 18, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.